MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II SNAP SHUNT ASSEMBLY, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II SNAP SHUNT ASSEMBLY, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 27816
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a patient with hydrocephalus was taken to surgery for insertion of a right ventriculoperitoneal shunt.The previously placed external ventricular drain was removed.The physician used an ultrasound to guide placement of a ventricular catheter.Clear fluid cam out initially, but the flow was not excellent.The catheter was revised, and another test was done of the distal runoff.No results with multiple pumping and aspiration attempts.The physician interrogated the proximal catheter with a 23 gauge butterfly needle, and there was excellent flow.It was evident that the valve was not functioning properly.The physician disconnected the snap top reservoir from the proximal catheter and removed the entire distal system including the valve and distal catheter and replaced it with a new system.Immediately, clear fluid was visualized coming out at the distal end tubing.

Brand Name
STRATA II SNAP SHUNT ASSEMBLY, SMALL
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8019613
Report Number2021898-2018-00523
Device Sequence Number1382518
Product Code JXG
UDI-Device Identifier00643169975606
UDI-Public00643169975606
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number27816
Device Catalogue Number27816
Device Lot NumberE48249
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2018
Initial Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 MO
Patient Weight9